Alert archive / California / Freeze Warnings in 2009
Freeze Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Mar 23, 2009, 3:45 AM PDT. It took effect at Mar 23, 2009, 5:00 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 3:45 AM PDT (10:45 UTC)
- In effect from
- Mar 23, 2009, 5:00 AM PDT
- Expired
- Mar 23, 2009, 9:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 231045 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 345 AM PDT MON MAR 23 2009 CAZ002-231600- /O.UPG.KEKA.FR.Y.0006.000000T0000Z-090323T1600Z/ /O.NEW.KEKA.FZ.W.0002.090323T1200Z-090323T1600Z/ MENDOCINO COAST- 345 AM PDT MON MAR 23 2009 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... CLEARING SKIES AND DIMINISHING WINDS HAVE LOWERED TEMPERATURES OVERNIGHT. EXPECT THE TEMPERATURES TO CONTINUE TO LOWER THIS MORNING AND BOTTOM OUT IN THE LOWER 30S. THESE TEMPERATURES WILL RESULT IN AREAS OF FROST THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE TONIGHT. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. && $$ CAZ001-231600- /O.CON.KEKA.FR.Y.0006.000000T0000Z-090323T1600Z/ REDWOOD COAST- 345 AM PDT MON MAR 23 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. CLEARING SKIES AND DIMINISHING WINDS HAVE LOWERED TEMPERATURES OVERNIGHT. TEMPERATURES WILL CONTINUE TO LOWER THIS MORNING AND BOTTOM OUT IN THE LOWER TO MIDDLE 30S...RESULTING IN AREAS OF FROST LATE TONIGHT AND EARLY TOMORROW. THOSE WITH SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE TONIGHT. PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Mar 23, 3:32 AM PDT, 13 minutes earlier.
Area forecast discussion, Mar 23, 3:32 AM PDT, 13 minutes before
AREA FORECAST DISCUSSION...CORR NATIONAL WEATHER SERVICE EUREKA CA 332 AM PDT MON MAR 23 2009 .SYNOPSIS...A WEAK PACIFIC STORM SYSTEM WILL BRING THE THREAT FOR LIGHT PRECIPITATION TO AREAS NORTH OF CAPE MENDOCINO THIS AFTERNOON. ANOTHER WEAK DISTURBANCE WILL BRING AN OTHER SHOT OF RAIN TO THE NORTHERN PORTION WEDNESDAY. WARMER AND DRIER WEATHER IS EXPECTED LATER IN THE WEEK AS HIGH PRESSURE BUILDS ACROSS THE AREA. && .DISCUSSION...LINGERING COLD AIR AND CLEARING SKIES HAVE LOWERED TEMPERATURES OVERNIGHT WITH A COLD MORNING IN STORE FOR NW CA. WINDS HAVE CALMED ALONG THE COAST EARLY THIS MORNING AND CONDITIONS ARE PRIME FOR FROST TO DEVELOP. TEMPERATURES MAY MOMENTARILY DROP BELOW 32 DEGREES FOR THE MENDOCINO COAST...BUT DO NOT THINK THE FREEZE WARNING CONDITIONS WILL BE LONG LIVED AND DECIDED TO NOT UPGRADE THE FROST ADVISORY TO A WARNING. AS OF 3 AM PDT...SATELLITE IMAGERY SHOWS MID AND HIGH CLOUDS ASSOCIATED WITH THE NEXT PACIFIC STORM ABOUT 50 MILES OFFSHORE OF CRESCENT CITY. THESE CLOUDS WILL BEGIN TO STREAM OVER DEL NORTE AND HUMBOLDT COUNTIES NEAR SUNRISE AND SHOULD HINDER FROST CONDITIONS FOR THE REDWOOD COAST TO PERSIST MUCH BEYOND SUNRISE. THIS STORM WILL BRING A CHANCE OF LIGHT RAIN MAINLY NORTH OF STATE ROUTE 36 IN THE LATE MORNING AND AFTERNOON. A RAPID INCREASE OF HIGH PRESSURE YESTERDAY AND OVERNIGHT HAS BROUGHT DRIER CONDITIONS ACROSS THE REGION...WHICH MAY HELP TO LIMIT THE AMOUNT OF PRECIPITATION ACTUALLY REACHING THE SURFACE. DYNAMICS ARE WEAK WITH THIS SYSTEM AND DO NOT ANTICIPATE MUCH RAINFALL FOR HUMBOLDT AND TRINITY COUNTIES. ISENTROPIC ANALYSIS ON A 290 K SURFACE REVEALS THE BEST CHANCE FOR LIFT OVER SOUTHERN OREGON AND CONFIDENCE IS HIGHER THAT MEASURABLE RAIN WILL FALL OVER DEL NORTE COUNTY. EXPECTED RAINFALL TOTALS FOR DEL NORTE COUNTY ARE BETWEEN 0.25 AND 0.50 INCH. RAINFALL BETWEEN 0.10 AND 0.25 INCH CAN BE EXPECTED NORTH OF HIGHWAY 299...AND LESS THAN 0.10 INCH BETWEEN HIGHWAY 299 AND SR 36. THE BULK OF THE PRECIPITATION IS EXPECTED IN THE AFTERNOON AND SNOW LEVELS SHOULD RISE BEFORE THE PRECIPITATION REACHES LAND. HOWEVER...SNOW LEVELS COULD BE A CONCERN IF THE PRECIPITATION STARTS EARLY. ANOTHER WEAK DISTURBANCE WILL BRING ANOTHER CHANCE OF RAIN TO THE NORTHERN PORTION OF THE FORECAST AREA WED. HIGH PRESSURE OVER THE NE PACIFIC WILL PUSH EAST AND SHOVE THE STORM TRACK NORTHWARD LATE IN THE WEEK...WITH OFFSHORE FLOW POSSIBLY DEVELOPING BY THE WEEKEND. TH && .AVIATION...CLEARING/DRYING AND WIDESPREAD VFR CONDITIONS IN THE WAKE OF A COLD FRONT WILL GIVE WAY TO ANOTHER ROUND OF MOSTLY LIGHT RAIN AND MVFR CONDITIONS THIS AFTERNOON AND EVENING. DJB && .MARINE...PRESSURE GRADIENTS WILL RELAX TODAY AS A FRONT APPROACHES THE PAC NW. WINDS WILL BE MOSTLY LIGHT THROUGH TONIGHT...EXCEPT SOUTH OF CAPE MENDOCINO WHERE LOCALIZED NORTH WINDS WILL GUST TO AROUND 25 KT THROUGH THIS EVENING. NORTH WINDS WILL RAMP UP TO 25-30 KT SOUTH OF THE CAPE ON TUE AS HIGH PRESSURE BUILDS BEHIND THE FRONT. DJB .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR ALL WATERS FROST ADVISORY FOR THE COAST UNTIL 9 AM PDT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 22, 1:48 PM PDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 148 PM PDT SUN MAR 22 2009 CAZ001-002-232100- REDWOOD COAST-MENDOCINO COAST- 148 PM PDT SUN MAR 22 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FROST ADVISORY IS IN EFFECT FROM MIDNIGHT PDT TONIGHT TO 9 AM PDT MONDAY. MORE INFORMATION CAN BE FOUND AT AWIPS PRODUCT /SFONPWEKA/ OR WMO HEADER /WWUS76 KEKA/. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FROST ADVISORY EXPIRES AT 9 AM PDT MONDAY. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:08 PM PDT | Small Craft Advisory for Winds | EKA | 45 hr | |
| Mar 23, 2:08 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 45 hr |
Nearby
Freeze Warnings in California, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.